Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla??
Aug 28, 2006

I am currently taking truvada, norvir and lexiva. Am I a candidate for the new once a day pill Atripla?

Response from Dr. Wohl

It depends. If you are happy with your current medication by way of successful suppression of your HIV to low levels, you have no major (and not too many minor) side effects, are not strapped by three prescription co-pays, and are able to take your current regimen faithfully as directed - then why switch?

If however, you find your regimen wanting despite having an undetectable HIV viral load and have no prior experience with either efavirenz (Sustiva) or nevirapine (Viramune) that could have lead to your HIV being resistant to the efavirenz in Atripla, then you should talk to your doc about the benefits versus the risks of switching.

Understandably, the convenience of Atripla is seductive and this combination is clearly potent. With any change in a successful regimen, however, you need to look at all the pluses and minuses. Switch if the pluses (in quantity or quality) outweigh the minuses.

DW



Previous
Need information for HIV inmate.
Next
thc showing in hiv test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement